Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Austin/San Antonio, TX

April 10, 2016Frio County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Apr 10, 2016, 11:13 AM CDT for Frio County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2016, 11:13 AM CDT (16:13 UTC)
Expired
Apr 10, 2016, 12:00 PM CDT
In force
47 min
Issued by
NWS Austin/San Antonio, TX

County Frio County, TX

The radar

The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 4.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2016-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2016-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-380 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

397 
WWUS84 KEWX 101613
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1113 AM CDT SUN APR 10 2016
 
TXZ219-101700-
FRIO TX-
1113 AM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRIO COUNTY UNTIL NOON
CDT...

AT 1109 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DIVOT...OR 8 MILES SOUTHWEST OF PEARSALL...MOVING EAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... PEARSALL...BIGFOOT AND INTERSTATE 35 
BETWEEN DERBY AND MOORE.

LAT...LON 2872 9926 2888 9930 2906 9881 2874 9881
TIME...MOT...LOC 1609Z 248DEG 33KT 2882 9920 

$$

PLATT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 10, 10:48 AM CDT, 25 minutes earlier.

Area forecast discussion, Apr 10, 10:48 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1048 AM CDT SUN APR 10 2016

.UPDATE...
12Z KDRT SOUNDING WAS SHOWING IMPRESSIVE MID LEVEL LAPSE RATES
OVER A STOUT CAP AT 750 MB. UPPER AIR ANALYSIS IS INDICATING A
WEAK BUT APPRECIABLE SHORTWAVE DISTURBANCE MOVING ACROSS THE CWA
THAT IS PROVIDING ELEVATED LIFTING FOR THE MORNING CONVECTION
ACROSS UVALDE...ZAVALA...AND FRIO COUNTIES. 15Z LAPS/RAP SOUNDINGS
SHOW THIS INSTABILITY MAXIMIZED FROM EAGLE PASS TO ABOUT SAN
ANTONIO BEFORE DECREASING EAST OF THE I35 CORRIDOR SO INCLUDED CHC
POPS FOR THIS AREA THROUGH 18Z.

LOOKING INTO THE AFTERNOON HOWEVER...THE MORNING CAP IS PROGGED TO
ERODE QUICKLY INTO THE AFTERNOON ALLOWING SURFACE BASED PARCELS TO
REALIZE 2100-3000 J/KG OF INSTABILITY COINCIDING WITH INCREASING
DEEP LAYER SHEAR AND LIFTING DUE TO THE APPROACH OF THE SECOND
FORECAST SHORTWAVE AROUND 21Z. INCREASED POP CHANCES FOR THE 18Z
TO 00Z TIME FRAME AND EXPANDED FARTHER EAST FOR THE AFTERNOON. IT
IS WORTH NOTING THAT THE EARLIEST CI IN THE HI RESOLUTION MODEL
SUITE WAS 21Z AND NONE CAPTURED THIS MORNING CONVECTION ONGOING SO
CONFIDENCE IN THEIR HANDLING OF THIS AFTERNOON IS QUITE LOW. BASED
OFF SATELLITE AND MESOSCALE ANALYSIS HOWEVER...THERE IS INCREASING
CONFIDENCE IN A LARGE HAIL THREAT FOR THE WESTERN EDWARDS PLATEAU
AND RIO GRANDE PLAINS FOR 18Z FORWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              82  67  87  57  77 /  20  30  20  -   10
AUSTIN BERGSTROM INTL AIRPORT  81  67  84  56  76 /  20  30  20  -   10
NEW BRAUNFELS MUNI AIRPORT     82  67  85  57  78 /  30  30  20  -   10
BURNET MUNI AIRPORT            80  64  85  54  73 /  20  20  10  -   10
DEL RIO INTL AIRPORT           85  64  89  58  79 /  40  50   0  -   20
GEORGETOWN MUNI AIRPORT        80  67  85  55  74 /  20  20  20  -   10
HONDO MUNI AIRPORT             83  66  86  57  80 /  40  50  10  -   20
SAN MARCOS MUNI AIRPORT        81  68  84  57  77 /  20  30  20  -   10
LA GRANGE - FAYETTE REGIONAL   82  69  83  61  78 /  20  30  40  10  10
SAN ANTONIO INTL AIRPORT       81  68  85  58  78 /  30  40  20  -   10
STINSON MUNI AIRPORT           83  68  87  60  80 /  30  40  20  -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...TB3
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Apr 10, 4:51 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
451 AM CDT SUN APR 10 2016

TXZ171>173-183>194-202>209-217>225-228-111000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
451 AM CDT SUN APR 10 2016

CORRECTED SPOTTER INFORMATION STATEMENT.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA WEST
OF I-35 LATE THIS AFTERNOON AND EVENING. LARGE HAIL IS THE MAIN
THREAT WITH DAMAGING WIND GUSTS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE FAR EASTERN
COUNTIES MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY WEST OF I-35 AND MONDAY
IN THE FAR EASTERN COUNTIES.

In the hours before

Special weather statement, Apr 10, 10:49 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1049 AM CDT SUN APR 10 2016

TXZ204-219-101630-
FRIO TX-MEDINA TX-
1049 AM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRIO AND SOUTH
CENTRAL MEDINA COUNTIES UNTIL 1130 AM CDT...

AT 1047 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FRIO TOWN...OR 14 MILES EAST OF BATESVILLE...MOVING NORTHEAST AT
40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... MOORE...FRIO TOWN...YANCEY AND HIGHWAY
57 NEAR THE ZAVALA AND FRIO COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2884 9941 2907 9941 2928 9912 2904 9892
TIME...MOT...LOC 1547Z 233DEG 33KT 2894 9938

PLATT
Special weather statement, Apr 10, 11:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1113 AM CDT SUN APR 10 2016

TXZ219-101700-
FRIO TX-
1113 AM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRIO COUNTY UNTIL NOON
CDT...

AT 1109 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DIVOT...OR 8 MILES SOUTHWEST OF PEARSALL...MOVING EAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... PEARSALL...BIGFOOT AND INTERSTATE 35
BETWEEN DERBY AND MOORE.

LAT...LON 2872 9926 2888 9930 2906 9881 2874 9881
TIME...MOT...LOC 1609Z 248DEG 33KT 2882 9920

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 10:49 AM CDTSpecial Weather StatementEWXFrio41 min
Apr 10, 6:36 PM CDTSpecial Weather StatementEWXKinney39 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.